Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 702, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 20, 2011, 1:19 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 1:19 PM CDT (18:19 UTC)
- Expired
- Aug 20, 2011, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:30 PM CDT | TSTM WND GST 70 | Holly Springs, MS | POWER IS ALSO OUT...SPOTTER WAS NOT SURE IF POWER LINES WERE DOWN. |
| Aug 20, 1:30 PM CDT | HAIL 1.25 | Holly Springs, MS | QUARTER TO HALF DOLLAR SIZE HAIL IN THE TOWN OF HOLLY SPRINGS. |
| Aug 20, 1:55 PM CDT | TSTM WND DMG | Oxford, MS | 4 INCH LIMBS DOWN AT THE INTERSECTION OF CR 148 AND CR 102 JUST NORTH OF THE OXFORD AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS54 KMEG 201819 SVRMEG MSC009-071-093-145-201900- /O.NEW.KMEG.SV.W.0702.110820T1819Z-110820T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 119 PM CDT SAT AUG 20 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 200 PM CDT * AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...AND MOVING SOUTH AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY SPRINGS...OXFORD...HOLLY SPRINGS NATIONAL FOREST AND WALL DOXEY STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3442 8910 3428 8961 3488 8970 3497 8942 TIME...MOT...LOC 1819Z 340DEG 24KT 3475 8948 $$ RRH
2 follow-up statements
669 WWUS54 KMEG 201840 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 140 PM CDT SAT AUG 20 2011 MSC009-071-093-145-201900- /O.CON.KMEG.SV.W.0702.000000T0000Z-110820T1900Z/ BENTON MS-UNION MS-MARSHALL MS-LAFAYETTE MS- 140 PM CDT SAT AUG 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTHERN LAFAYETTE...SOUTHERN MARSHALL...WESTERN UNION AND SOUTHWESTERN BENTON COUNTIES... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAITES...OR NEAR WALL DOXEY STATE PARK...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABBEVILLE... HOLLY SPRINGS...OXFORD...POTTS CAMP...ALTUS...KEEL...COLLEGE HILL... COLLEGE HILL STATION...BLACKWATER...BURT...CORNERSVILLE... SPRAGGINS...MALONE AND WATERFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3474 8967 3486 8935 3442 8910 3428 8961 TIME...MOT...LOC 1840Z 334DEG 19KT 3469 8941 $$ RRH
658 WWUS54 KMEG 201900 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT AUG 20 2011 MSC009-071-093-145-201910- /O.EXP.KMEG.SV.W.0702.000000T0000Z-110820T1900Z/ BENTON MS-UNION MS-MARSHALL MS-LAFAYETTE MS- 200 PM CDT SAT AUG 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAFAYETTE...SOUTHERN MARSHALL...WESTERN UNION AND SOUTHWESTERN BENTON COUNTIES HAS EXPIRED... AT 200 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3474 8967 3486 8935 3442 8910 3428 8961 TIME...MOT...LOC 1840Z 334DEG 19KT 3469 8941 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:58 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 20, 12:58 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SAT AUG 20 2011
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1017 AM CDT SAT AUG 20 2011/
UPDATE...
REPEAT SCENARIO AS YESTERDAY WITH ANOTHER REMNANT MCS MOVING
THROUGH NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AT THIS TIME.
AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO WEST TENNESSEE OVER
THE NEXT COUPLE OF HOURS BEFORE WEAKENING. ADDITIONAL
REDEVELOPMENT COULD OCCUR ALONG OLD OUTFLOW BOUNDARIES THIS
AFTERNOON. WILL EXPAND 40 POPS THIS MORNING TO COVER WEST
TENNESSEE AND MAY EXTEND 30 POPS DURING THE AFTERNOON FURTHER
SOUTH OF INTERSTATE 40. CLOUDS MAY BEGIN TO IMPACT HIGHS...FOR NOW
WILL LOWER HIGHS ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. READINGS IN THIS AREA WILL BE
AROUND 90 DEGREES TO THE LOWER 90S. UPDATE WILL BE OUT SHORTLY.
KRM
PREV DISCUSSION... /ISSUED 432 AM CDT SAT AUG 20 2011/
QUIET WEATHER WAS BEING OBSERVED ACROSS THE MIDSOUTH EARLY THIS
MORNING. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES IN THE 60S AND
70S.
DID NOT MAKE MUCH CHANGE TO THE EARLIER FORECAST. MODELS ARE IN
SOMEWHAT BETTER AGREEMENT FOR NEXT WEEKS FORECAST. DID ISSUE A
HEAT ADVISORY FOR PARTS OF THE MS RIVER DELTA FROM LATE THIS
MORNING TO EARLY THIS EVENING.
MOSTLY SUNNY SKIES ARE EXPECTED THIS MORNING AS A STRONG HIGH
PRESSURE RIDGE NOSES INTO THE MIDSOUTH FROM THE SOUTHERN PLAINS.
ANOTHER IN A SERIES OF RECENT NOCTURNAL MESOSCALE CONVECTIVE
SYSTEMS (MCS) WAS LOCATED OVER NORTHWEST MO EARLY THIS MORNING.
THINK THIS SYSTEM WILL GRADUALLY DIMINISH LATER THIS MORNING AS IT
SLIDES TO THE EAST-SOUTHEAST. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN PARTS OF THE MIDSOUTH THIS AFTERNOON WITH THE
APPROACH OF AN UPPER LEVEL TROUGH AND POSSIBLY AN OUTFLOW BOUNDARY
FROM THIS MORNINGS MCS. TO THE SOUTH...THE ATMOSPHERE WILL BECOME
VERY UNSTABLE WITH STRONG HEATING ALLOWING FOR ISOLATED
THUNDERSTORMS...ALTHOUGH THE ATMOSPHERE WILL BE MORE CAPPED DUE TO
THE STRONG UPPER LEVEL RIDGE EXTENDING INTO THE REGION. HEAT INDEX
READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED THIS AFTERNOON FROM
EAST-CENTRAL AR INTO NORTHWEST MS (GENERALLY WEST AND SOUTH OF
MEMPHIS)...THUS ISSUED A HEAT ADVISORY FOR THIS AREA. THE TUPELO
AREA WILL SEE HIGH TEMPERATURES IN THE UPPER 90S...BUT AT THIS
TIME...THINK DEW POINTS WILL MIX LOW ENOUGH TO KEEP HEAT INDEX
READINGS BELOW 105 DEGREES.
THE UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE MIDSOUTH TONIGHT AND
SUNDAY WITH UPPER LEVEL DISTURBANCES MOVING INTO THE AREA FROM THE
NORTHWEST. IN ADDITION...A WEAK COLD FRONT IS FORECAST TO PUSH
INTO THE REGION FROM THE NORTH. CONTINUED WITH THE FAIRLY DECENT
POPS AS IN THE EARLIER FORECAST DURING THIS PERIOD.
DRIER AIR IS FORECAST TO SPREAD INTO THE MIDSOUTH BY MONDAY AS THE
COLD FRONT MOVES TO THE SOUTH AND SURFACE HIGH PRESSURE PUSHES IN
FROM THE NORTHEAST. THUS CONTINUED WITH A RAIN FREE FORECAST FOR
MONDAY. HOWEVER...THERE IS SOME UNCERTAINTY ON WHETHER THE FRONT
WILL STALL ACROSS PARTS OF NORTHWEST MS AND EAST CENTRAL AR...IF
THIS IS THE CASE THEN POPS MAY BE NEEDED FOR THIS AREA IN LATER
FORECASTS.
MORE MOIST AND UNSTABLE AIR IS FORECAST TO PUSH BACK INTO THE
MIDSOUTH BY TUESDAY AS THE FRONT LIFTS BACK AS A WARM FRONT. THIS
WILL RESULT IN ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN
UPPER LEVEL TROUGH IS FORECAST TO DIG ACROSS THE OHIO VALLEY BY
THE MIDDLE OF NEXT WEEK WITH LOWERING UPPER LEVEL HEIGHTS ACROSS
THE MIDSOUTH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE
NORTH. THESE FACTORS WILL KEEP A CHANCE OF THUNDERSTORMS IN THE
FORECAST. KEPT FRIDAY DRY FOR NOW AS THE UPPER LEVEL TROUGH SHIFTS
MORE TO THE EAST AND A TROPICAL CYCLONE POSSIBLY AFFECTS THE
SOUTHEASTERN UNITED STATES COAST.
JCL
&&
.AVIATION...
18Z TAF SET
A SMALL COMPLEX OF THUNDERSTORMS IS CLEARING OUT OF THE KMEM AREA
AND MAY BE IMPACT KTUP IN A COUPLE OF HOURS. PUT A VCTS IN KTUP
STARTING AT 20Z BUT WILL NEED TO WATCH HOW THE COMPLEX EVOLVES.
AFTER THIS COMPLEX PUSHES OUT OR DISSIPATES CONDS SHOULD BE VFR
FOR SEVERAL HOURS BEFORE MORE CONVECTION DEVELOPS LATER THIS
EVENING AND OVERNIGHT IN RESPONSE TO ANOTHER UPPER LEVEL
DISTURBANCE CURRENTLY OVER KANSAS. LOOKS LIKE THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ACROSS THE NORTHERN PARTS OF THE MID SOUTH
SO ADDED A TEMPO GROUP TO KMEM...KJBR AND KMKL FOR A LATE
NIGHT/EARLY MORNING MCS...BETWEEN 21/08Z AND 21/14Z. DEPENDING ON
THE AMOUNTS OF CLOUDS AND PRECIP THERE COULD BE SOME PATCHY FOG
AROUND AS WELL. THE BEST CHANCES WILL REMAIN NORTH OF KTUP SO
JUST PUT A VCTS THERE AFTER 21/12Z. WINDS WILL GENERALLY BE LIGHT
AND SOMEWHAT VARIABLE EXCEPT AROUND THUNDERSTORMS.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 96 77 93 74 / 30 40 50 20
MKL 92 72 91 69 / 40 40 50 10
JBR 92 73 90 70 / 40 50 50 10
TUP 98 74 95 73 / 30 20 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CROSS-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
LAFAYETTE-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Aug 20, 4:42 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 442 AM CDT SAT AUG 20 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 442 AM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN POSTED FROM LATE THIS MORNING UNTIL EARLY EVENING FOR PARTS OF EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI. HEAT INDEX READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED IN THIS AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Aug 20, 10:01 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT SAT AUG 20 2011
ARZ008-009-017-018-026>028-MOZ113-115-201545-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT
AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-
1001 AM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AROUND 40 MPH WAS
LOCATED FROM 3 MILES SOUTH OF CHALK BLUFF NATURAL AREA TO FONTAINE AT
1001 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...
MISSISSIPPI...PEMISCOT...POINSETT AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BLYTHEVILLE...BONO...BROOKLAND...CAMPBELL...
CARAWAY...CHALK BLUFF NATURAL AREA...CROWLEYS RIDGE STATE PARK...
GOSNELL...HAYTI...HOXIE...JONESBORO...KENNETT...LAKE CITY...LAKE
FRIERSON STATE PARK...LEACHVILLE...MALDEN...MANILA...MARMADUKE...
MONETTE...PARAGOULD...PIGGOTT...RECTOR...SENATH...STEELE...TRUMANN
AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
&&
LAT...LON 3663 8996 3639 8996 3641 8960 3625 8968
3624 8971 3623 8969 3576 8993 3554 9069
3585 9104 3588 9104 3588 9108 3597 9118
3651 9032 3650 9023 3659 9019 3663 9012
TIME...MOT...LOC 1501Z 316DEG 35KT 3642 9018 3599 9076Special weather statement, Aug 20, 11:25 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT SAT AUG 20 2011
ARZ027-028-036-048-MSZ001-TNZ019-048>050-088-089-201715-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-ST. FRANCIS AR-DE SOTO MS-
SHELBY TN-DYER TN-FAYETTE TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1125 AM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES SOUTHEAST OF ASHPORT TO 5 MILES WEST OF JENNETTE
AT 1125 AM CDT...MOVING SOUTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO...DYER...FAYETTE...HAYWOOD...
LAUDERDALE...MISSISSIPPI...POINSETT...SHELBY...ST. FRANCIS AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BLYTHEVILLE...
COLLIERVILLE...CORDOVA...COVINGTON...EARLE...FORT PILLOW STATE
PARK...GERMANTOWN...HUGHES...KEISER...LUXORA...MARION...MEEMAN SHELBY
FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OSCEOLA...
RIPLEY...SOUTHAVEN...T O FULLER STATE PARK...TYRONZA...WEST MEMPHIS
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.
&&
LAT...LON 3602 8949 3548 8936 3502 8958 3491 9043
3491 9046 3493 9045 3492 9050 3545 9050
3599 8987
TIME...MOT...LOC 1625Z 341DEG 26KT 3571 8974 3515 9048Special weather statement, Aug 20, 12:03 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT AUG 20 2011
ARZ036-MSZ001>003-007-008-TNZ048>050-088>090-201730-
CRITTENDEN AR-BENTON MS-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-
SHELBY TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1203 PM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF WALLS TO 9 MILES EAST OF BRIGHTON
AT 1203 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CRITTENDEN...DESOTO...FAYETTE...HARDEMAN...
HAYWOOD...LAUDERDALE...MARSHALL...SHELBY...TATE...TIPTON AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...
CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MIDTOWN
MEMPHIS...MILLINGTON...OLIVE BRANCH...SENATOBIA...SOUTHAVEN...T O
FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR
AND ROBCO LAKE.
&&
LAT...LON 3489 9046 3487 9043 3483 9042 3483 9041
3505 9040 3566 8947 3526 8903 3461 8939
3458 9046 3475 9045 3476 9046
TIME...MOT...LOC 1703Z 316DEG 33KT 3500 9019 3546 8956Special weather statement, Aug 20, 12:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT SAT AUG 20 2011
MSZ001>005-007-008-011>013-TNZ088>090-201830-
BENTON MS-TUNICA MS-TIPPAH MS-TATE MS-QUITMAN MS-PANOLA MS-
MARSHALL MS-LAFAYETTE MS-DE SOTO MS-ALCORN MS-SHELBY TN-FAYETTE TN-
HARDEMAN TN-
1239 PM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTH OF SLAYDEN TO
LITTLE TEXAS AT 1238 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...BENTON...DESOTO...FAYETTE...HARDEMAN...
LAFAYETTE...MARSHALL...PANOLA...QUITMAN...SHELBY...TATE...TIPPAH AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...
COLLIERVILLE...GERMANTOWN...HERNANDO...HOLLY SPRINGS...JOHN W KYLE
STATE PARK...OLIVE BRANCH...SENATOBIA AND WALL DOXEY STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE...HORSESHOE LAKE AND ROBCO
LAKE.
&&
LAT...LON 3417 9012 3458 9056 3532 8944 3501 8878
3499 8878 3498 8872
TIME...MOT...LOC 1738Z 308DEG 26KT 3500 8944 3459 9023
RRHLocal storm report, Aug 20, 12:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG LAKELAND 35.24N 89.73W
08/20/2011 SHELBY TN TRAINED SPOTTER
A FEW TREES WERE KNOCKED DOWN IN THE TOWN OF LAKELAND. 4
OR 5 POWER POLES WERE DOWN ALONG EVERGREEN STREET NEAR
CITY HALL.
&&
RRHLocal storm report, Aug 20, 12:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL COLLIERVILLE 35.06N 89.68W
08/20/2011 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL NEAR RALEIGH LAGRANGE AND COLLIERVILLE
ARLINGTON ROAD.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:51 AM CDT | Heat Advisory | MEG | Calhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 3 more | 16 hr |
| Aug 20, 12:03 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate, Tunica | 27 min |
| Aug 20, 12:35 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 40 min |
| Aug 20, 12:39 PM CDT | Special Weather Statement | MEG | Benton, DeSoto, Marshall, Panola, Tate, Tunica | 51 min |
| Aug 20, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 22 min |
| Aug 20, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.